Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 63, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 1, 1997, 7:32 PM CDT for Caddo County, Oklahoma. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 1997, 7:32 PM CDT (00:32 UTC)
- Expired
- May 1, 1997, 8:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Caddo County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:48 PM CDT | Hail 0.75 | Carnegie, OK | |
| May 1, 7:53 PM CDT | Hail 0.75 | Carnegie, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 020034 RRA
SVROKC
OKC015-020130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT THU MAY 01 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
CADDO
INCLUDING THE FOLLOWING LOCATIONS
ANADARKO...FORT COBB...GRACEMONT AND WASHITA
AT 732 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN
CARNEGIE AND GOTEBO MOVING EAST AT 35 MPH. THIS STORM LIKELY CONTAINS
HAIL TO NEAR GOLFBALL SIZE.
PERSONS FROM MOUNTAIN VIEW EAST TO ANADARKO SHOULD TAKE SHELTER AS THIS
STORM APPROACHES.
DAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:02 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 1, 4:02 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT THU MAY 1 1997
ACTIVE WX SCENARIO APPEARS TO BE ON THE WAY. SFC DRYLINE EXTENDS ACRS
WRN TX AND OK PNHDLS ATTM WITH CU FIELD AND A FEW ECHOES DVLPG IN MST
AXIS TO THE IMMEDIATE EAST OF THE DRYLINE. WIND PROFILES STILL LOOK
FAVORABLE FOR A FEW ROTATING STORMS WITH ADAP AND ETA HELICITIES IN
EXCESS OF 300 M2/S2. AS SFC LOW OVER SERN CO CONTINUES TO
DEEPEN...WINDS OVER XTRM NWRN ZNS ARE WELL INTO WIND ADVSRY CRITERIA
AND WILL LIKELY STAY THERE FOR A WHILE. CAUTION ON AREA LAKES WILL
SUFFICE FOR THE REST OF THE FCST AREA.
HAVE GONE WITH ETA/AVN FOR SFC LOW MOVMT AS NGM SHOWS USUAL NRN
BIAS.
HAVE PUT HIEST POPS NEAR THE PROGGED SFC LOW POSITION WHICH WILL BE
NEAR PNC BY 12Z FRI. FNT XTNDG FM SFC LOW WILL MOVE ACRS CNTL ZNS
ARND 12Z AND THRU THE REST OF THE AREA BY AROUND 21Z FRI. WILL HOLD
ON TO SLGT CHC TO CHC POPS FOR FRI WITH RESIDUAL LL MSTR HANGING
AROUND AND UPR TROF STILL WEST OF AREA.
WX WILL CALM DOWN BY SAT NGT AND INTO SUN WITH TEMPS NEAR NORMAL
VALUES. WINDS WILL CRANK BACK UP BY MON AND INTO TUES AS UPR RIDGE
FLATTENS AND LEE TROF DVLPS.
FCSTID = 17/MMT
OKC 56 72 46 73 / 60 30 10 0
HBR 54 74 43 76 / 60 20 0 0
SPS 58 75 47 76 / 60 20 0 0
GAG 50 72 39 74 / 60 20 0 0
PNC 55 71 45 72 / 80 30 10 0
DUA 59 70 47 72 / 50 40 10 10
.OKC...
OK...WIND ADVISzORY ZNS 004-005-009-010-014>016.
CAUTION ON AREA LAKES ZNS 006>008-011>013-017>053.
TX...CAUTION ON AREA LAKES ZNS 083>090.In the hours before
Local storm report, May 1, 6:00 PM CDT, 1 hour 32 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 540 PM MADGE OK 1.75 INCH HAIL 05/01/97 HARMON BZ
Local storm report, May 1, 6:00 PM CDT, 1 hour 32 minutes before
LOCAL STORM REPORT...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 540 PM MADGE OK 1.75 INCH HAIL 05/01/97 HARMON BZ
Local storm report, May 1, 6:58 PM CDT, 34 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 610 PM 2 SW DURHAM OK 0.75 INCH HAIL 05/01/97 ROGER MILLS 625 PM GRANITE OK 0.88 INCH HAIL 05/01/97 GREER 639 PM 3 W LONE WOLF OK 1.00 INCH HAIL 05/01/97 KIOWA 647 PM 3 W LONE WOLF OK 0.88 INCH HAIL 05/01/97 KIOWA
Local storm report, May 1, 7:00 PM CDT, 32 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 610 PM 2 SW DURHAM OK 0.75 INCH HAIL 05/01/97 ROGER MILLS 625 PM GRANITE OK 0.88 INCH HAIL 05/01/97 GREER 639 PM 3 W LONE WOLF OK 1.00 INCH HAIL 05/01/97 KIOWA 647 PM 3 W LONE WOLF OK 0.88 INCH HAIL 05/01/97 KIOWA
Local storm report, May 1, 7:19 PM CDT, 13 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 720 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 530 PM 6 NW MANGUM OK 0.88 INCH HAIL 05/01/97 GREER 545 PM 4 W WILLOW OK 1.00 INCH HAIL 05/01/97 GREER 708 PM HOBART OK 0.88 INCH HAIL 05/01/97 KIOWA 711z PM HOBART OK 1.00 INCH HAIL 05/01/97 KIOWA MCCLURE
Local storm report, May 1, 7:20 PM CDT, 12 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 720 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 530 PM 6 NW MANGUM OK 0.88 INCH HAIL 05/01/97 GREER 545 PM 4 W WILLOW OK 1.00 INCH HAIL 05/01/97 GREER 708 PM HOBART OK 0.88 INCH HAIL 05/01/97 KIOWA 711 PM HOBART OK 1.00 INCH HAIL 05/01/97 KIOWA MCCLURE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 55 min |
| May 1, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 41 min |
| May 1, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 55 min |
| May 1, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 60 min |
| May 1, 8:58 PM CDT | Tornado Warning | OUN | Washita | 47 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 55 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 55 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 40 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 40 min |
| May 1, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 61 min |
| May 1, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 35 min |
| May 1, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 64 min |
| May 1, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 64 min |
| May 1, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| May 1, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| May 1, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 47 min |
| May 1, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 47 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 42 min |
| May 2, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.